Oct 3, 2008
How long should I take Prophilaxis CO-TRI for PCP? id been taking it for 3 months now and im currently taking 3TX,AZT and Effavirens.It seems that my RBC is decreasing from time to time.should i continue taking CO-TRI(bactrim)?
Response from Dr. Sherer
You should talk to your doctor about these issues. In general, it is recommended that you continue PCP prophylaxis until you are on ART, your viral load is below detection, and your CD4 cell count is above 200 cells/ml for 3 nonths or more. Whether you should continue depends on whether you meet these criteria. Also in general, I strongly recommend that you CONTINUE with PCP prophylaxis until it is safe to discontinue, as determined by you and your doctor together.
While 'CO-TRI' (Bactrim or cotrimoxazole) is the preferred choice of drug for PCP prophylaxis, there are other altneratives that your physician could choose to use, such as dapsone. However, your decreasing RBC count could also be caused by AZT, in which case you and your doctor may want to consider switching that drug to a suitable alternative. Your doctor would not want to use dapsone without first ensuring that you are not genetically deficient in G-6PD.
Note also that OTHER conditions can cause a decreasing RBC count, and you and your doctor may need to consider these as well.
So, as above, talk to your doctor.
How long will I live?
Forgetting my meds and the risk involved?
- Itchy Testicles Could I Have HIV
- Sex With A Prostitute Do I Need To Get Tested For HIV
- Risks Of Contracting HIV From Blowjob From A Prostitute
- Hpv After Swallowing Sperm Worried I Have HIV
- Itchy Skin After Anal Sex Condom Broke Sign Of HIV AIDS
- How Long Does It Take To Get Genital Warts?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.